Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva+Truvada
Apr 6, 2006

Dear Doctor Young,

A few weeks ago I asked you a question about new side effects (light peripheral neuropathy, nausea, rash, feeling tired...) after a change in meds from epivir to emtriva (both with sustiva and viread). I had no side effects at all before the change.

You mentioned in your reply that there are a minority of people that, like in my case, did not tolerate emtriva as well as they had done epivir.

I stuck with emtriva a few weeks longer while I waited for my appontment with the doctor to ask him a change back to epivir. But in the mean time most (if not all) of the side effects have resolved. I am not feeling that horrible tingling in my hands, nor am I feeling nausea and I am feeling less and less tired.

Apparently peripheral neuropathy and lypodistrophy are both thought to be related to toxicity in mithocondria. I was wondering whether, even though the side effects have resolved, I should still go back to epivir in case emtriva is still damaging nerve and fat cells, or at least, more so than epivir was.

Is that a silly question?! ;-)

Thanks so much again!!

Response from Dr. Young

Thanks for your follow up and question. There are very few treatment-related silly questions here.

Sounds like you simply had an unusual and short-lived side effect of the emtricitabine (FTC)-- as such, I don't think that I'd worry about having long-term issues (at least the same ones) and you can proably just continue on Truvada.

I'd mention your symptoms and their improvement to your doctor, just to be sure.

Best, BY



Previous
Testosterone and Fat Loss
Next
Truvada + Sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement